Hail, Lehigh
- When
- June 1, 1:55 PM EST
- Where
- Lehigh County, Allentown
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.620, -75.480
Scattered strong to severe thunderstorms with large hail preceded a cold frontal passage during the afternoon of June 1st in eastern Pennsylvania.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Scattered strong to severe thunderstorms with large hail preceded a cold frontal passage during the afternoon of June 1st in eastern Pennsylvania.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 1, 12:09 PM EST, 1 hour 46 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
109 PM EDT WED JUN 1 2011
.SYNOPSIS...
A COLD FRONT WILL APPROACH THE AREA FROM THE WEST THIS AFTERNOON AND
CROSS THE REGION THROUGH EARLY TONIGHT. HIGH PRESSURE WILL BUILD
IN BEHIND THE FRONT FOR THE END OF THE WEEK BEFORE SLIDING
OFFSHORE BY SUNDAY MORNING. A COLD FRONT SHOULD MOVE THROUGH THE
AREA SUNDAY...WITH A WEAKER HIGH PRESSURE SYSTEM FOLLOWING FOR
MONDAY AND TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
TORNADO WATCH IS IN EFFECT FOR MUCH OF ERN PENNSYLVANIA AND MOST
OF NEW JERSEY THROUGH 800 PM. DECENT INSTABILITY ACROSS THE AREA IS
BEING TAPPED BY AN APPROACHING COLD FRONT. TEMPERATURES ARE IN
THE UPPER 80S TO LOW 90S WITH DEW POINTS MOSTLY IN THE LOW 70S.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
RESIDUAL CONVECTION WILL PLAY OUT IN THE CENTRAL AND ESPECIALLY
SOUTHEASTERN ZONES THIS EVENING...WITH CLEARING NORTHWEST
SPREADING SOUTHEAST DURING THE EARLY OVERNIGHT PERIOD. COOLER AND
DRIER AIR WILL FLOW INTO THE REGION...AND THERE COULD BE A FAIR
AMOUNT OF MIXING SO FOG IS NOT EXPECTED TO BE A PROBLEM AT THIS
TIME.
THEN...FAIR AND MUCH COOLER AND DRIER WEATHER IS ON TAP FOR
THURSDAY. A DECENT GRADIENT IS EXPECTED TO BE IN PLACE...WITH
WINDS OF 15 TO 20 MILES AN HOUR WITH GUSTS IN THE 22 TO 28 MILE AN
HOUR RANGE. HOWEVER...AS 00Z MOS GUIDANCE HAS COME IN A BIT COOLER
FOR THURSDAY...THIS HAS HAD THE EFFECT OF RAISING THE MINIMUM
RELATIVE HUMIDITIES A BIT. WITH A MARGINAL RED FLAG SITUATION...IT
WAS DECIDED TO HOLD OFF ON A FIRE WEATHER WATCH AT THIS TIME...AS
THE CURRENT HEAT SITUATION AND POSSIBLE SEVERE WEATHER FOR TODAY
ARE ENOUGH TO DEAL WITH AT THIS TIME. THE ENHANCED FIRE WEATHER
CONDITIONS WILL BE ADDRESSED IN THE FIRE WEATHER SECTION
BELOW...AS WELL AS IN THE REMARKS SECTION OF THE FIRE WEATHER
FORECAST.
OTHERWISE...THE FORECAST WAS KEPT DRY FOR FRIDAY...AS THE
FORECAST SOUNDINGS WITHIN OUR AREA ARE STABLE. THE ECMWF IS ALSO
DRY.
&&
.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
THERE REMAINS AGREEMENT ABOUT THE OMEGA BLOCK CENTERED OVER THE
NATION AND DOMINATING THE LONG TERM. THE ENSEMBLES ARE KEEPING THE
EASTERN TROUGH FAR ENOUGH AWAY SO AS NOT TO GIVE US UNSETTLED
WEATHER, ALTHOUGH THE 00Z RUN OF THE DETERMINISTIC ECMWF IS
BRINGING ENERGY OVER THE EASTERN SIDE OF THE RIDGE (THIS IS
CONSISTENT WITH YESTERDAY'S RUN, AND IS RESPONSIBLE FOR OUR SLIGHT
CHANCE POPS IN THE SATURDAY NIGHT TO SUNDAY TIME FRAME) AND NOW
HAVING THAT IMPULSE INTERACT WITH THE WESTERN ATLANTIC LOW TO
EXTEND UNSETTLED WEATHER THROUGH SUNDAY NIGHT. THIS SEEMS TO BE A
MANIFESTATION OF THE LONG TERM MODELS' PROPENSITY FOR HANDLING THE
MAJOR FEATURES WELL WHILE BEING LESS CONSISTENT RESOLVING SHORT
WAVES. THE 12Z ECMWF IS LESS ROBUST WITH THE INTERACTION BETWEEN
THE IMPULSE AND THE LOW, BUT HAS NOT JETTISONED THAT INTERACTION
COMPLETELY. WE'RE GOING TO MAINTAIN CONTINUITY FOR NOW ON
PRECIPITATION CHANCES.
TEMPERATURES STILL LOOK TO BE MARGINALLY TO MODERATELY ABOVE
NORMAL THROUGH THE PERIOD.
&&
.AVIATION /17Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
THE SOUTHWEST FLOW AHEAD OF A SURFACE COLD FRONT WILL INCREASE
THIS AFTERNOON. BASED ON MODEL SOUNDINGS AND THE DEPTH OF THE
MIXED LAYER OVER LAND...A FEW GUSTS TO 20 KNOTS ARE POSSIBLE FOR
THE PHILADELPHIA METRO AIRPORTS. WINDS MAY TEND MORE SOUTH AT
KILG...AS THE SLIGHT COOLER UPPER DELAWARE BAY INFLUENCES THE
WIND.
IT LOOKS LIKE A LEE SIDE TROUGH MAY TRY TO FORM AHEAD OF THE COLD
FRONT EARLY THIS AFTERNOON IN THE LEHIGH VALLEY AND JUST EAST OF
THE POCONOS. BASED ON THIS...CONVECTION COULD FORM A BIT EARLIER
HERE. CAPPING FURTHER EAST COULD DELAY THE DEVELOPMENT OR MOVEMENT
OF CONVECTION...AND THIS IS ACCOUNT FOR IN THE PHILADELPHIA METRO
AIRPORTS. THE COLUMN COULD REMAIN CAPPED LONG ENOUGH TO PUT OFF
THE POTENTIAL FOR CONVECTION TO LATE THIS AFTERNOON OR THIS
EVENING.
ANY CONVECTION THAT DEVELOPS WILL HAVE THE POTENTIAL FOR PRODUCE
GUSTY WINDS AND HAIL. FOR NOW...NO EXPLICIT MENTION OF THUNDER WAS
PLACED IN THE TERMINAL FORECASTS...BUT LATER FORECASTS MAY INCLUDE
GUSTY WINDS AS THE CONVECTIVE THREAT BECOMES BETTER DEFINED.
THE CONVECTIVE POTENTIAL WILL CONTINUE THROUGH THE FRONTAL
PASSAGE...WHICH SHOULD OCCUR BETWEEN 0000 UTC AND 0400 UTC
THURSDAY FROM WEST TO EAST. AHEAD OF THE FRONT...THE GUSTINESS TO
THE SOUTHWEST WIND WILL DROP OFF...AND BEHIND IT...WINDS WILL
SHIFT TO THE WEST NORTHWEST. VFR CONDITIONS ARE EXPECTED BEHIND
THE FRONT FOR THE REMAINDER OF TONIGHT.
OUTLOOK...
SURFACE HIGH PRESSURE BUILDING SOUTHEAST FROM THE GREAT LAKES
WILL BRING A DRIER AIRMASS INTO THE REGION THURSDAY. THE SURFACE
GRADIENT INCREASES IN THE MORNING...AND WINDS WILL BECOME GUSTY
FROM THE WEST NORTHWEST FROM MID MORNING ON. MODEL SOUNDINGS
SUGGEST GUSTS TO 25 KNOTS WILL BE COMMON FOR ALL LOCATIONS DURING
THIS TIME. VFR CONDITIONS ARE EXPECTED AS CONVECTIVE TEMPERATURES
LIMIT CUMULUS DEVELOPMENT.
WINDS DROP OFF THURSDAY EVENING. AS THE SURFACE HIGH MOVES
SOUTHEAST AND REACHES THE MID ATLANTIC COAST...VFR CONDITIONS ARE
EXPECTED INTO SATURDAY MORNING. AS A FRONT APPROACHES FROM THE
WEST SATURDAY INTO SUNDAY...LOCAL MVFR CONDITIONS ARE POSSIBLE
WITH SCATTERED THUNDERSTORMS.
&&
.MARINE...
THE GRADIENT INCREASES AHEAD A SURFACE COLD FRONT APPROACHING
FROM THE WEST. FOR MOST LOCATIONS...SOUTH WINDS WILL TEND TO
BECOME SOUTHWEST WITH TIME AS THE GRADIENT INCREASES (WINDS COULD
STAY SOUTH LONGER ON DELAWARE BAY).
THE ALONG SHORE WIND COMPONENT OVER THE WATERS SHOULD KEEP WINDS
BELOW 25 KNOTS THIS AFTERNOON...AS THE STRONGER WINDS REMAIN OVER
LAND...WHERE MIXING WILL BE BETTER. THE COOLER OCEAN WATER
TEMPERATURES SHOULD SLOW THE MOMENTUM TRANSFER...BUT WINDS COULD GUST
NEAR 25 KNOTS ALONG THE IMMEDIATE COAST AND OVER DELAWARE BAY. AT
THIS POINT...THIS DOES NOT APPEAR TO BE ENOUGH TO WARRANT A SMALL
CRAFT ADVISORY...SINCE THE STRONGEST WINDS SHOULD BE RIGHT ALONG THE
COAST.
SEAS SHOULD ALSO REMAIN BELOW 5 FEET ON THE OCEAN. THE SWELL IS
EXPECTED TO CONTINUE FROM THE EAST THROUGHOUT THE DAY. THE LONG
PERIOD SWELL IS EXPECTED TO REMAIN BELOW 5 FEET...AS IS THE
LOCALLY GENERATED WIND WAVE. THE MAIN PROBLEM FOR THIS AFTERNOON
AND THIS EVENING COULD BE THUNDERSTORMS. RIGHT NOW...IT WOULD
APPEAR AS THOUGH THUNDERSTORMS PROBABLY WAIT UNTIL LATE AFTERNOON
OR EARLY EVENING. ANY OF THESE THUNDERSTORMS COULD PRODUCE STRONG
WINDS GUSTS AND PERHAPS SOME HAIL.
THE SURFACE COLD FRONT CROSSES THE WATERS AROUND MIDNIGHT. BEHIND
THE FRONT...NORTHWEST WINDS COULD GUST TO 20 KNOTS AT TIMES...AS
COOLER AIR COMES IN OVER THE NOW COOLER OCEAN WATERS TEMPERATURES.
AS HIGH PRESSURE BUILDS IN FROM THE GREAT LAKES THURSDAY...THE
GRADIENT INCREASES...AND SUSTAINED WINDS FROM THE WEST NORTHWEST
COULD TOUCH 15 TO 18 KNOTS...ESPECIALLY ALONG THE IMMEDIATE COAST.
MODEL SOUNDINGS SUGGEST THAT THE DEPTH OF THE MIXED LAYER OVER
THE WATERS COULD REACH HIGH ENOUGH TO ALLOW FOR GUSTS TO 25 KNOTS
DURING THE AFTERNOON HOURS. THIS WILL BE ESPECIALLY TRUE NEAR THE
IMMEDIATE COAST ON THE OCEAN...AND OVER THE DELAWARE BAY. THERE IS
NOT ENOUGH CONFIDENCE THIS MORNING TO ISSUE A SMALL CRAFT ADVISORY
FOR WIND GUSTS FOR THURSDAY AFTERNOON.
THE WINDS START TO DROP OFF THURSDAY EVENING...AS THE HIGH
APPROACHES. WINDS AND SEAS SHOULD REMAIN BELOW SMALL CRAFT LEVELS
FRIDAY INTO SATURDAY AS THE HIGH SLIPS OFF THE MID ATLANTIC COAST.
&&
.FIRE WEATHER...
AS STATED ABOVE IN THE SHORT TERM SECTION...A MARGINAL RED FLAG
SITUATION MAY PRESENT ITSELF THURSDAY...AS WINDS WILL BE GUSTING
OVER 20 KNOTS AND MINIMUM RELATIVE HUMIDITIES WILL DROP TO NEAR
THRESHOLD VALUES. THERE WILL BE AT LEAST SOME WETTING TODAY...AND
THIS MAY KEEP 10 HOUR TIME LAG FUELS FROM BEING OVERLY DRY
THURSDAY...BUT OF COURSE THEY CAN DRY RAPIDLY. THE FORECAST 10
HOUR FUELS ARE ACTUALLY HANDLED AT OR ABOVE THRESHOLDS ON THE U.S.
FOREST SERVICE WEB SITE. ALSO...MOS GUIDANCE HAS COME IN A BIT
COOLER FOR HIGH TEMPERATURES THURSDAY...SO THE MINIMUM HUMIDITIES
WILL NOT BE QUITE AS LOW. THIS SITUATION WILL CONTINUE TO BE
MONITORED...AND THERE IS TIME FOR THE DAY SHIFT TO ISSUE A WATCH
THIS AFTERNOON FOR THURSDAY IF NEEDED.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR
PAZ067>071.
NJ...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR NJZ015-
017>019.
DE...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR DEZ001.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...99
NEAR TERM...O'HARA/99
SHORT TERM...GIGI
LONG TERM...DELISI
AVIATION...HAYES
MARINE...HAYES
FIRE WEATHER...HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 230 PM EDT WED JUN 1 2011 NJZ015-017>019-PAZ067>071-021830- MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-MONTGOMERY- BUCKS-DELAWARE-PHILADELPHIA- 230 PM EDT WED JUN 1 2011 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...TORNADO WATCH 411 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ001-021830- NEW CASTLE- 230 PM EDT WED JUN 1 2011 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 412 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NJZ001-007-PAZ054-055-060>062-021830- SUSSEX-WARREN-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- 230 PM EDT WED JUN 1 2011 ...TORNADO WATCH 411 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. HOT AND HUMID CONDITIONS WILL OCCUR TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NJZ008>010-012-013-020-027-021830- MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-OCEAN- SOUTHEASTERN BURLINGTON- 230 PM EDT WED JUN 1 2011 ...TORNADO WATCH 411 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. HOT AND HUMID CONDITIONS WILL OCCUR TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ002-003-MDZ008-012-015-019-020-NJZ016-021>023-021830- KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SALEM- CUMBERLAND-ATLANTIC-CAPE MAY- 230 PM EDT WED JUN 1 2011 ...SEVERE THUNDERSTORM WATCH 412 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. HOT AND HUMID CONDITIONS WILL OCCUR TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NJZ014-026-021830- EASTERN MONMOUTH-COASTAL OCEAN- 230 PM EDT WED JUN 1 2011 ...TORNADO WATCH 411 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. ALSO...THERE IS A MODERATE RISK FOR RIP CURRENTS TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ004-NJZ024-025-021830- DELAWARE BEACHES-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- 230 PM EDT WED JUN 1 2011 ...SEVERE THUNDERSTORM WATCH 412 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. ALSO...THERE IS A MODERATE RISK FOR RIP CURRENTS TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ430-431-452>455-021830- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 230 PM EDT WED JUN 1 2011 ...SEVERE THUNDERSTORM WATCH 412 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ450-451-021830- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 230 PM EDT WED JUN 1 2011 ...TORNADO WATCH 411 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1256 PM EDT WED JUN 1 2011 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054- 055-060>062-067>071-011800- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON... SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON... PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN... MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON... CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY... LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE... STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...WEST CHESTER... NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA 1256 PM EDT WED JUN 1 2011 A HOT AND VERY HUMID AIR MASS COVERS THE ENTIRE REGION THIS AFTERNOON. THESE CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF AFTERNOON THUNDERSTORMS...AND IN FACT THUNDERSTORMS ARE ALREADY DEVELOPING OVER PORTIONS OF CENTRAL AND NORTHEAST PENNSYLVANIA. THESE STORM ARE EXPECTED TO INCREASE IN COVERAGE AND INTENSITY AS THEY MOVE EASTWARD INTO THE POCONOS AND SOUTHEAST PENNSYLVANIA... AND EVENTUALLY INTO NEW JERSEY AND PARTS OF THE DELMARVA REGION BY LATE AFTERNOON OR EARLY EVENING. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...LARGE HAIL AND POSSIBLY A TORNADO AS THEY DEVELOP AND INTENSIFY. PLEASE STAY ALERT FOR UPCOMING SEVERE WEATHER WATCHES AND WARNINGS DURING THE REMAINDER OF THIS AFTERNOON. AMC
The Philadelphia radar (KDIX), 118 km away, was scanning. The volume nearest the first event began at 18:55 UTC.
4 hail. Local standard time, as filed.
A severe thunderstorm dropped hail as large as quarters in Bethlehem Township. This was the same thunderstorm that already dropped penny size hail in the cities of Allentown and Bethlehem.
Quarter size hail fell from a severe thunderstorm in Upper Makefield Township.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2011Every state in 2011This day in weather historyWarnings in Pennsylvania, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 322700, 322701, 322702, 322705.